Thrombotic microangiopathy associated with alpha-interferon therapy for chronic myeloid leukaemia

Galešić, Krešimir and Božić, Borka and Račić, Ivana and Šćukanec-Špoljar, Mira (2006) Thrombotic microangiopathy associated with alpha-interferon therapy for chronic myeloid leukaemia. Nephrology, 11 (1). pp. 49-52. ISSN 1320-5358 (Print) 1440-1797 (Electronic)

[img]
Preview
PDF
Download (2MB) | Preview

Abstract

The association of interferon (IFN) therapy with haemolytic uraemic syndrome in patients with chronic myeloid leukaemia (CML) has been reported infrequently. The pathogenesis of the renal lesion in such cases remains unclear. We report the case of a patient with chronic myeloid leukaemia who developed nephrotic syndrome and renal failure while being treated with hydroxyurea and IFN-α. Renal biopsy showed features of chronic thrombotic microangiopathy. The discontinuation of IFN-α, and a prompt institution of plasmapheresis and steroids resulted in improvement of the nephrotic syndrome and renal function. These findings suggest that long-term IFN-α therapy can induce thrombotic microangiopathy and haemolytic uraemic syndrome in patients with chronic myeloid leukaemia.

Item Type: Article
MeSH: Antineoplastic Agents - adverse effects - therapeutic use ; Hemolytic-Uremic Syndrome - chemically induced ; Interferon-alpha - adverse effects - therapeutic use ; Kidney Failure - chemically induced ; Leukemia, Myeloid, Chronic - drug therapy ; Nephrotic Syndrome - chemically induced ; Humans ; Male ; Middle Aged
Departments: Katedra za internu medicinu
Katedra za patologiju
Depositing User: Lea Škorić
Status: Published
Creators:
CreatorsEmail
Galešić, KrešimirUNSPECIFIED
Božić, BorkaUNSPECIFIED
Račić, IvanaUNSPECIFIED
Šćukanec-Špoljar, MiraUNSPECIFIED
Date: February 2006
Date Deposited: 12 Apr 2007
Last Modified: 23 Sep 2011 16:10
Subjects: /
Related URLs:
    URI: http://medlib.mef.hr/id/eprint/258

    Actions (login required)

    View Item View Item

    Downloads

    Downloads per month over past year